MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE SOLO PINNING SYSTEM; FIXATION PINS

DEPUY IRELAND - 9616671 ATTUNE SOLO PINNING SYSTEM; FIXATION PINS
Catalog Number 254400111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that broken pin wouldn't free from cutting block.Check against other pins ¿ this revealed that none of the pins would fit correctly and likely the metal hole had perhaps warped out of shape and would not function correctly.The same pins were compared to the right cutting block on this tray and performed as intended.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.What was the exact allegation against the device? was it worn, cracked, broken into pieces, bent, stripped, cross threaded or any device interaction? the cutting block appeared worn and would no longer allow for the pin to pass through.B.Was there a surgical delay? if yes, what is the duration of the delay? minimal delay as the screw hole is for additional security of the block.C.Was there any adverse consequences that affected the patient because of the reported event? none.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, ¿upon inspection by the rep, he managed to free the broken pin and check the cutting block against other pins ¿ this revealed that none of the pins would fit correctly and likely the metal hole had perhaps warped out of shape and would not function correctly.¿ the same pins were compared to the right cutting block on this tray and performed as intended.The product was not returned to depuy synthes; however, photos were provided for review.See attachment (pc-001639585 attune 0 deg left cut block (b)(4)).Review of the photographic evidence revealed that the attune solo pinning system has broken in half.One of the photos shows that a broken fragment was stuck inside the cutting block.The observed condition of the device was consistent with off axis insertion and an exposure to unintended forces, like usage of excessive force in a prying motion during the assembling process.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune solo pinning system would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: correction: d4 (primary udi number).

Brand Name
ATTUNE SOLO PINNING SYSTEM
Common Device Name
FIXATION PINS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19664517
Report Number1818910-2024-14575
Device Sequence Number6549509
Product Code LXH
UDI-Device Identifier10603295129943
UDI-Public(01)10603295129943(10)M61X71
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400111
Device Lot NumberM61X71
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/04/2024
09/20/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/08/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown